Thunderstorm Wind, Bulloch
- When
- July 16, 3:55 PM EST
- Where
- Bulloch County, 2 mi E of Clito
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.517, -81.733
Trees and powerlines down.
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 16, 1:44 PM EST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 244 PM EDT SUN JUL 16 2006 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...WARM AND MUGGY CONDITIONS EXIST ACROSS THE CWA THIS AFTERNOON WITH ISOLATED SHOWERS AND STORMS NOW POPPING UP. THE CAP HAS DEFINITELY BEEN BROKEN DUE TO TEMPS IN THE LOWER TO MIDDLE 90S IN MOST AREAS WITH A FEW READINGS IN THE UPPER 90S. HEAT INDICES RANGE FROM UPPER 90S TO AROUND 110 THIS HOUR. A SEABREEZE HAS DEVELOPED ALONG THE SC COAST...WHICH HAS DROPPED TEMPS A FEW DEGREES BUT IS REINFORCING THE DEWPTS IN THE MID TO UPPER 70S. TEMPS COULD STILL CLIMB A FEW DEGREES THROUGH 430 PM...THEREFORE PLAN ON LEAVING THE HEAT ADVISORY IN PLACE. IT WILL PROBABLY BE READY FOR CANCELLATION BY 6 PM OR SO. A REVIEW OF LAST THREE HRS OF 0.5 DEG BASE REFLECTIVITY FROM KCLX RADAR SHOWS A PLETHORA OF PREEXISTING BOUNDARIES DRAPED ACROSS THE CWFA LIKE SPAGHETTI. THE INTERSECTIONS OF THESE BOUNDARIES ARE WHERE THE FIRST SHOWERS AND STORMS HAVE DEVELOPED...AND SHOULD CONTINUE TO BE THE FOCUS FOR CONVECTIVE INITIATION. SLIGHTLY MORE ORGANIZED CONVECTION LOOKS PLAUSIBLE LATER THIS AFTERNOON AHEAD OF THE POTENT UPPER SHORTWAVE CURRENTLY NEAR THE GA/SC BORDER. WILL CARRY CHC POPS MOST AREAS EXCEPT EXTREME NRN COUNTIES THROUGH THIS EVE...TAPERING BACK TO SLIGHT CHC ONLY ACROSS SE GA LATE TONIGHT AS THE TROUGH PUSHES S. PLAN TO MAINTAIN A SLIGHT CHC OF SHOWERS AND STORMS MON AFTN ACROSS EXTREME SE GA WHERE WE EXPECT ENOUGH LLVL MOISTURE TO REMAIN AS THE SFC TROUGH DISSIPATES IN THE VICINITY. && .LONG TERM /TUESDAY THROUGH SUNDAY/...UPR LVL RIDGING COMBINED WITH SFC HIGH PRES WILL KEEP THE MAJORITY OF THE XTNDD PORTION OF THE FCST DRY. HAVE REMOVED POPS FM MUCH OF THE TIME NEXT WEEK...KEEPING IN SLGT CHC FOR AFTN SHWRS/TSTMS THU THRU SAT. BY NEXT WEEKEND... THE UPR RIDGE BREAKS DOWN AND ALLOWS A LONGWAVE TROF TO APCH FM THE NORTHWEST. THIS LOOKS TO BRING A BETTER CHC AND BETTER COVERAGE OF PRECIP TO THE AREA...BUT THAT FAR OUT WILL CAP POPS AT 30. TEMPS WILL HAVE VERY LITTLE DAY-TO-DAY VARIATION NEXT WEEK. HIGHS WILL REMAIN IN THE LOWER 90S WHILE LOWS REMAIN IN THE MID 70S. HEAT INDICES WILL COMMONLY BE AROUND 100...BUT A FEW DAYS OF 105 ARE NOT OUT OF THE QUESTION. && .AVIATION...TOWERING CU HAVE RAPIDLY DEVELOPED IN THE LAST HR AS THE CAP HAS BEEN BROKEN. A SHRA OR TSRA COULD DEVELOP NEAR EITHER TERM AT A MOMENTS NOTICE DUE TO THE SUBSTANTIAL INSTABILITY AND ADJACENT SFC BOUNDARY. HOWEVER...DID NOT CARRY A TEMPO AT CHS WITH THE 18Z ISSUANCE DUE TO SLIGHTLY WEAKER MID-LEVEL FORCING. DID CARRY TEMPO AT SAV SINCE IT IS S OF THE SFC TROUGH AND IS IN A REGION OF MORE FAVORABLE CONVERGENCE. WILL CLOSELY MONITOR CONDITIONS SURROUNDING CHS FOR POSSIBLE AMDS FOR THUNDER. WINDS WILL REMAIN PRETTY VARIABLE THROUGH THIS EVENING DUE TO A WEAK OVERALL PRES GRAD AND THE SFC TROUGH DRAPED THROUGH THE AREA. AS WEAK CAA INITIATES LATER TONIGHT WITH HIGH PRES BUILDING IN FROM THE N...REMNANT LLVL MOISTURE COULD CREATE SOME MINOR VSBY RESTRICTIONS. HAVE CARRIED PREVAILING MVFR BR AT CHS WITH ONLY TEMPO MVFR BR AT SAV. DRY NE FLOW EXPECTED ON MON. && .MARINE...FLOW WILL REMAIN VERY WEAK THROUGH MON NIGHT DUE TO A WEAK PRES GRAD. SFC TROUGH ACROSS THE REGION IS CURRENTLY KEEPING WIND DIRECTIONS RATHER VARIABLE...BUT A GRADUAL TREND TOWARD NE WINDS IS EXPECTED AS THE TROUGH PUSHES S TONIGHT AND HIGH PRES BUILDS IN. NO ISSUES IN THE XTNDD PORTION OF THE MARINE FCST. WRN ATLC HIGH PRES WILL XTND OVR THE WATERS...PREVENTING ANY SIGNIFICANT PRES GRADIENTS FROM AFFECTING THE WATERS. SEAS WILL REMAIN AOB 4 FT AND WIND SPEEDS AOB 15 KT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...HEAT ADVISORY FOR GAZ099>101-114>119-137>141 UNTIL 7 PM SUNDAY. SC...HEAT ADVISORY FOR SCZ047>051 UNTIL 7 PM SUNDAY. MARINE...NONE. && JRL/JPC
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1118 AM EDT SUN JUL 16 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-171000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1118 AM EDT SUN JUL 16 2006 ...HEAT ADVISORY IN EFFECT FOR MUCH OF THE AREA THROUGH 7 PM EDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...A FEW STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THIS AFTERNOON...MAINLY ACROSS SOUTHEAST GEORGIA AND EXTREME SOUTHERN SOUTH CAROLINA. STRONG GUSTY WINDS AND SOME HAIL WILL BE THE MAIN HAZARDS ASSOCIATED WITH THESE STORMS. REFER TO THE DAY 1 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER ALONG WITH ANY STATEMENTS FROM THIS OFFICE FOR DETAILS. .EXCESSIVE HEAT...HOT MUGGY CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS MUCH OF THE AREA. HEAT INDEX VALUES ARE EXPECTED TO BE IN THE 105 TO 110 DEGREE RANGE FOR A FEW HOURS DURING THE AFTERNOON...MAINLY COASTAL SECTIONS OF SOUTH CAROLINA AND ALL OF SOUTHEAST GEORGIA. A HEAT ADVISORY HAS BEEN ISSUED. REFER TO THE LATEST NON-PRECIPITATION STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY. JRL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 206 PM EDT SUN JUL 16 2006 SCZ049-161845- COASTAL COLLETON- 206 PM EDT SUN JUL 16 2006 ...STRONG THUNDERSTORMS WILL IMPACT COASTAL COLLETON COUNTY THROUGH 245 PM EDT... AT 206 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF BENNETTS POINT...OR ABOUT 27 MILES EAST OF YEMASSEE...SLOWLY DRIFTING TO THE SOUTH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BENNETTS POINT THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY DOWNPOURS AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 304 PM EDT SUN JUL 16 2006 SCZ048-161945- BEAUFORT- 304 PM EDT SUN JUL 16 2006 ...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY THROUGH 345 PM EDT... AT 304 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES NORTH OF HUNTING ISLAND...OR ABOUT 24 MILES NORTHEAST OF HILTON HEAD ISLAND...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND HUNTING ISLAND AND FRIPP ISLAND...THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...HEAVY DOWNPOURS AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The Charleston,SC radar (KCLX), 67 km away, was scanning. The volume nearest the first event began at 20:54 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees and powerlines down.
Tree fell on house on Pineview Court.
Trees and powerlines down throughout city.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520834, 5520835, 5520832, 5520833.